Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 16, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 8, 2012, 4:55 AM EST. It took effect at Feb 8, 2012, 6:00 PM EST. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2012, 4:55 AM EST (09:55 UTC)
- In effect from
- Feb 8, 2012, 6:00 PM EST
- Expired
- Feb 10, 2012, 4:00 PM EST
- In force
- 46 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
262 WHUS73 KIWX 080955 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 AM EST WED FEB 8 2012 LMZ043-046-081800- /O.CAN.KIWX.SC.Y.0015.000000T0000Z-120208T1000Z/ /O.NEW.KIWX.SC.Y.0016.120208T2300Z-120210T1100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 455 AM EST WED FEB 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY. THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT EARLY THIS MORNING HAS BEEN CANCELLED. * WINDS: WEST BECOMING SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THURSDAY NIGHT. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
11 follow-up statements
886 WHUS73 KIWX 081211 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 711 AM EST WED FEB 8 2012 LMZ043-046-082015- /O.CON.KIWX.SC.Y.0016.120208T2300Z-120210T1100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 711 AM EST WED FEB 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... * WINDS: WEST TO 20 KNOTS TONIGHT...BACKING SOUTHWEST THURSDAY. SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THURSDAY NIGHT. * WAVES: 3 TO 6 FEET TONIGHT AND THURSDAY...INCREASING TO 4 TO 7 FEET THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
972 WHUS73 KIWX 081533 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1033 AM EST WED FEB 8 2012 LMZ043-046-082345- /O.CON.KIWX.SC.Y.0016.120208T2300Z-120210T1100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1033 AM EST WED FEB 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY. * WINDS: WEST TO 20 KNOTS TONIGHT...BACKING SOUTHWEST THURSDAY. SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THURSDAY NIGHT. * WAVES: 3 TO 6 FEET TONIGHT AND THURSDAY...INCREASING TO 4 TO 7 FEET THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
721 WHUS73 KIWX 082021 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 321 PM EST WED FEB 8 2012 LMZ043-046-090430- /O.EXT.KIWX.SC.Y.0016.120208T2300Z-120211T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 321 PM EST WED FEB 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SATURDAY. * WINDS: WEST TO 20 KNOTS TONIGHT...BACKING SOUTHWEST THURSDAY INTO THURSDAY NIGHT. WINDS WILL VEER TO THE NORTH FRIDAY AFTERNOON INTO FRIDAY NIGHT AND RANGE BETWEEN 15 AND 25 KNOTS. GUSTS TO 30 KNOTS WILL BE POSSIBLE. * WAVES: 3 TO 6 FEET TONIGHT THROUGH FRIDAY MORNING...INCREASING TO 5 TO 8 FEET FRIDAY AFTERNOON INTO FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
690 WHUS73 KIWX 090239 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 939 PM EST WED FEB 8 2012 LMZ043-046-091100- /O.CON.KIWX.SC.Y.0016.000000T0000Z-120211T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 939 PM EST WED FEB 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * WINDS: WEST TO 20 KNOTS TONIGHT...BACKING SOUTHWEST THURSDAY INTO THURSDAY NIGHT. WINDS WILL VEER TO THE NORTH FRIDAY AFTERNOON INTO FRIDAY NIGHT AND RANGE BETWEEN 15 AND 25 KNOTS. GUSTS TO 35 KNOT GALES WILL BE POSSIBLE. * WAVES: 3 TO 6 FEET TONIGHT THROUGH FRIDAY MORNING...INCREASING TO 5 TO 8 FEET FRIDAY AFTERNOON INTO FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
434 WHUS73 KIWX 091013 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 513 AM EST THU FEB 9 2012 LMZ043-046-091815- /O.CON.KIWX.SC.Y.0016.000000T0000Z-120211T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 513 AM EST THU FEB 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS TODAY AND TONIGHT...VEERING WEST FRIDAY...THEN NORTH FRIDAY NIGHT. GUSTS TO 30 KNOTS. * WAVES: 3 TO 6 FEET THIS MORNING...INCREASING TO 8 TO 12 FEET FRIDAY AFTERNOON INTO FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
901 WHUS73 KIWX 091616 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1116 AM EST THU FEB 9 2012 LMZ043-046-100030- /O.CON.KIWX.SC.Y.0016.000000T0000Z-120211T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1116 AM EST THU FEB 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS TODAY AND TONIGHT...VEERING WEST FRIDAY...THEN NORTH FRIDAY AFTERNOON. GUSTS TO 30 KNOTS. * WAVES: 3 TO 6 FEET TODAY AND TONIGHT BUILDING TO 8 TO 12 FEET FRIDAY AFTERNOON INTO FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
039 WHUS73 KIWX 092100 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 PM EST THU FEB 9 2012 LMZ043-046-100500- /O.EXT.KIWX.SC.Y.0016.000000T0000Z-120213T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 400 PM EST THU FEB 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST SUNDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS TONIGHT INTO FRIDAY MORNING... VEERING TO THE NORTH FRIDAY AFTERNOON INTO FRIDAY NIGHT. WINDS WILL BACK TO THE NORTHWEST THIS WEEKEND...RANGING BETWEEN 15 AND 25 KNOTS. GUSTS TO 30 KNOTS POSSIBLE. * WAVES: 3 TO 6 FEET TONIGHT INTO FRIDAY...BUILDING TO 8 TO 12 FEET FRIDAY NIGHT INTO THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
699 WHUS73 KIWX 100323 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1023 PM EST THU FEB 9 2012 LMZ043-046-101100- /O.CON.KIWX.SC.Y.0016.000000T0000Z-120213T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1023 PM EST THU FEB 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS TONIGHT INTO FRIDAY MORNING... VEERING TO THE NORTH FRIDAY AFTERNOON INTO FRIDAY NIGHT. WINDS WILL BACK TO THE NORTHWEST THIS WEEKEND...RANGING BETWEEN 15 AND 25 KNOTS. GUSTS TO 30 KNOTS POSSIBLE. * WAVES: 3 TO 6 FEET TONIGHT INTO FRIDAY...BUILDING TO 8 TO 12 FEET FRIDAY NIGHT INTO THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
122 WHUS73 KIWX 101022 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 522 AM EST FRI FEB 10 2012 LMZ043-046-101830- /O.EXT.KIWX.SC.Y.0016.000000T0000Z-120210T2100Z/ /O.NEW.KIWX.GL.W.0008.120210T2100Z-120211T1000Z/ /O.NEW.KIWX.SC.Y.0017.120211T1000Z-120213T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 522 AM EST FRI FEB 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS BECOMING NORTHWEST 10 TO 15 KNOTS TOWARD MIDDAY...THEN BECOMING NORTH TO 30 KNOTS LATE IN THE AFTERNOON AND CONTINUING TONIGHT. GUSTS TO 35 KNOT GALES LATE THIS AFTERNOON AND TONIGHT. * WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET LATE IN THE AFTERNOON...THEN BUILDING TO 12 TO 16 FEET BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
624 WHUS73 KIWX 101523 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1023 AM EST FRI FEB 10 2012 LMZ043-046-102330- /O.CON.KIWX.SC.Y.0016.000000T0000Z-120210T2100Z/ /O.CON.KIWX.GL.W.0008.120210T2100Z-120211T1000Z/ /O.CON.KIWX.SC.Y.0017.120211T1000Z-120213T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1023 AM EST FRI FEB 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY. * WINDS: SOUTHWEST TO 25 KNOTS VEERING NORTH TO 30 KNOTS THIS AFTERNOON AND CONTINUING TONIGHT. GUSTS TO 35 KNOT GALES LATE THIS AFTERNOON THROUGH SATURDAY. ON SATURDAY WINDS BACK TO THE NORTHWEST TO 30 KNOTS...THEN SLOWLY SUBSIDE SATURDAY NIGHT. * WAVES: BUILDING TO 5 TO 8 FEET LATE IN THE AFTERNOON...THEN BUILDING TO 12 TO 16 FEET BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
051 WHUS73 KIWX 102125 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 PM EST FRI FEB 10 2012 LMZ043-046-110530- /O.EXP.KIWX.SC.Y.0016.000000T0000Z-120210T2100Z/ /O.CON.KIWX.GL.W.0008.000000T0000Z-120211T1000Z/ /O.CON.KIWX.SC.Y.0017.120211T1000Z-120213T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 PM EST FRI FEB 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY. A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY. * WINDS: NORTH GALES 35 KNOTS WITH GUSTS TO 45 KNOTS TONIGHT. NORTHWEST WINDS TO 30 KNOTS SATURDAY...DIMINISHING TO 15 TO 25 KNOTS AND BACKING WEST SUNDAY. * WAVES: BUILDING TO 12 TO 16 FEET TONIGHT AND SATURDAY... SLOWLY DECREASING THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 2:01 AM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 8, 2:01 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
201 AM EST WED FEB 8 2012
.AVIATION...
LIGHT SNOW WITH PATCHY FREEZING DRIZZLE SHOULD END OVERNIGHT AS
DRIER AIR SPREADS INTO NRN INDIANA FROM THE NORTHEAST. HIGH
PRESSURE SHOULD CONTINUE TO BUILD INTO THE AREA...ALLOWING SKIES
TO EVENTUALLY CLEAR OUT.
&&
.PREV DISCUSSION... /ISSUED 410 PM EST TUE FEB 7 2012/
SHORT TERM...
TONIGHT THROUGH WEDNESDAY NIGHT. SERIES OF UPSTREAM SHORTWAVES
EJECTING FM KS TROF INTO CONFLUENCY ACRS SRN GRTLKS/MID ATLANTIC
STATES OVERNIGHT. HOWEVER...CHCS FOR ANY APPRECIABLE SNWFL APPEAR
RATHER SMALL OVERNIGHT BETTER 0-1KM MSTR CONTS SWD RETREAT AS SFC-8H
HIGH PLAINS-YOOP RDG BUILDS S. PRIME MIDLVL JETLET INFLUENCE/GNRL
ASCENT CENTROID OF 7-5H HGHT FALLS REMAINS WELL SOUTH OF CWA/NEAR
CWA WITH ONLY FAR SRN CWA ON NRN FRINGE OF POTNL LIGHT SNOW WITH
FINAL/STRONGER SHORTWAVE EJECTION TOWARD DAYBREAK. WEAK I275-280K
ISENT DOWNGLIDE AS WELL AS OVERALL GROSS MSTR FUEL POINTS TOWARD HIR
CONFIDENCE FOR EMPHASIS ON LIGHT QPF AMOUNTS WRT THIS PARTICULAR
EVENT. DEFINED SHARPER POP GRADIENT ACRS SRN CWA IN LINE WITH CPD
GRADIENT AND LIKEWISE WRT QPF/SNWFL AMOUNTS. MINOR CONCERN WITH WEAK
FLOW ACRS LK MI FOR TEAKETTLE/LAND BREEZE PROCESSES OVERNIGHT TO
MAINTAIN SOME LIGHT SNOW ACRS NWRN IN. STAID CHCS FOR ANYTHING MORE
THAN FLURRIES ACRS NWRN INITIALLY TONGIGHT IN STRONGER/MORE VEERED
STEERING FLOW INITIALLY. MEAGER LAKE/8H THERMAL DIFFERENTIALS SHOULD
ALSO KEEP ANY AMOUNTS/CHCS RATHER LOW EARLY WED AM AS CBL FLOW
WEAKENS/BACKS. LITTLE CHG WRT TEMPS SAVE FOR TREND TOWARD BIAS
CORRECTED NAM MOS TONIGHT/WED INTRODUCING A SLIGHTLY TIGHTER SW-NE
THERMAL GRADIENT AND HEDGE SLIGHTLY COOLER WED NIGHT AS
SUBSIDENCE/DRY AIRMASS/WEAK FLOW TO OPTIMIZE RADIATIONAL COOLING
POTNL.&&
LONG TERM...
THURSDAY THROUGH TUESDAY
TRANSIENT BLAST OF MODIFIED ARCTIC AIR IS STILL ON TRACK FOR THIS
WEEKEND...GIVEN THE EXPECTED HUDSON BAY NEGATIVE MIDLEVEL HEIGHT
ANOMALY. THERE IS SOME CONCERN ON THE DEGREE OF HEIGHT RISES ACROSS
THE NORTHERN ATLANTIC AND INTO GREENLAND...WHICH WILL DICTATE THE
OVERALL EVOLUTION OF THE WANDERING EASTERN CANADIAN NEGATIVE HEIGHT
ANOMALY. THE EVENTUAL LOCATION OF THIS FEATURE WILL DICTATE THE
DEGREE OF HEIGHT FALLS SUSTAINED OVER THE GREAT LAKES AND THE
ENSUING STORM TRACK AS THE THE WESTERN NOAM RIDGE BREAKS DOWN AND
IMPULSE LADEN WESTERLY FLOW TRANSITIONS INTO THE NORTHERN CONUS.
THE 12Z ECMWF OFFERS A SW BIAS TO THE HUDSON BAY VORTEX...WHICH
WOULD SUPPORT A DELAY IN THE ARRIVAL OF WARMER THERMAL FIELDS...IN
ADDITION TO TRACK LOCATION OF THE SOUTHERN STREAM IMPULSE EXPECTED
EARLY NEXT WEEK. GFS/GEM SOLUTIONS STILL AGREE ON A FASTER EXIT OF
THE HUDSON BAY VORTEX...SUPPORTING A NORTHERN BIAS TO THE MON
SOUTHERN STREAM IMPULSE. OTHERWISE...FORECAST DETAILS BECOME MUDDLED
BY TUESDAY...AS COMPLEX FLOW EMERGES ONCE AGAIN...GIVEN THE
EXTENSION OF THE EAST ASIAN JET ACROSS THE PAC. HENCE...WILL SIDE
WITH CONSENSUS SOLUTIONS WHICH SUPPORT A TREND TOWARD CLIMO POP
NUMBERS.
MAIN FORECAST HIGHLIGHT/CONCERN CONTINUES TO BE SNOW CHANCES THIS
FRIDAY...WITH A MODIFIED ARCTIC FRONT LIKELY TO SUPPORT A RATHER
BRIEF BUT STRONG PERIOD OF UVM. EXTENDED 40 POPS ACROSS THE
REMAINDER OF THE EASTERN FA GIVEN SIGNALS FOR A POSSIBLE WEAK GOMEX
CONNECTION...ALLOWING THE TRANSPORT OF SUFFICIENT LL MOISTURE AHEAD
OF THE LL COLD FRONT...BIASING QPF NUMBERS UP IN THE SE. STAUNCH CAA
/DELTA T/S APPROACHING 20C/ AND RESULTANT INCREASING LAKE INDUCED
INSTABILITY WILL CERTAINLY INCREASE THE CHANCES FOR LAKE EFFECT SNOW
OVER THE NW. NEARLY ALL DETERMINISTIC GUIDANCE INDICATES A THERMAL
TROUGH SIGNAL IN MSLP FIELDS BY 12Z SAT...SUGGESTING A RATHER
INTENSE LAKE INDUCED CONVECTIVE SIGNAL. LONG FETCH MAJOR AXIS FLOW
WITH A SUPERIOR CONNECTION WOULD SUPPORT A GOOD POTENTIAL FOR A MID
LAKE OR SHORE PARALLEL BAND. HAVE ADJUSTED POPS UP FRIDAY NIGHT
THROUGH SATURDAY NIGHT FOR THIS. OPTED TO ADD A LOW CHANCE POP MON
NIGHT THROUGH TUES FOR THE FORTHCOMING WESTERN NOAM HEIGHT
TRANSITION AND RESULTANT ACTIVE WESTERLY FLOW. OTHERWISE...CONTINUED
TO ADJUST TEMPS DOWN IN THE SAT-SUN PERIOD...UTILIZING POTENTIAL
MIXING HEIGHTS/POTENTIAL TEMPS/AND RAW MODEL MIN T OUTPUT. TEMPS ARE
EXPECTED TO WARM BACK TO AROUND CLIMO NORMS BY MID NEXT WEEK IN FAST
WESTERLY FLOW.
IN LINE WITH THE FAMOUS WORDS OF HANK SNOW AND JOHN KAY...I'M MOVING
ON. THIS IS THE LAST FORECAST BY JC AT IWX. GOOD LUCK TO ALL AND
HAPPY FORECASTING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...JC
AVIATION...SKIPPERHazardous weather outlook, Feb 7, 10:10 AM EST, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1010 AM EST TUE FEB 7 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081515- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1010 AM EST TUE FEB 7 2012 /910 AM CST TUE FEB 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE OF LIGHT SNOW TONIGHT...MAINLY SOUTH OF HIGHWAY 30. ANY ACCUMULATION WOULD BE LIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SMALL CHANCE OF LIGHT SNOW WEDNESDAY MORNING. MUCH COLDER TEMPERATURES ARE EXPECTED FRIDAY THROUGH SUNDAY WITH A CHANCE FOR SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-081515- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1010 AM EST TUE FEB 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER TEMPERATURES ARE EXPECTED FRIDAY THROUGH SUNDAY WITH A CHANCE FOR SNOW SHOWERS. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED AGAIN FRIDAY AND COULD PERSIST THROUGH MUCH OF THE WEEKEND. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Feb 7, 11:19 PM EST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1119 PM EST TUE FEB 7 2012 INZ008-009-016>018-080630- NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...ALBION... AUBURN...GARRETT...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE... NEW HAVEN 1119 PM EST TUE FEB 7 2012 ...LIGHT SNOW WITH PATCHY FREEZING DRIZZLE... LIGHT SNOW WITH PATCHY FREEZING DRIZZLE MAY CREATE ISOLATED SLICK SPOTS OF ICE ON UNTREATED ROADS OVERNIGHT AS TEMPERATURES REMAIN CLOSE TO FREEZING. IF YOU ARE TRAVELLING...USE CAUTION AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.